Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 6, 2017, 11:20 PM CST for Boone County, Newton County, Arkansas. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 11:20 PM CST (05:20 UTC)
- Expired
- Mar 7, 2017, 12:00 AM CST
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Boone County, AR, Newton County, AR
The radar
The Western Arkansas radar (KSRX), 120 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 11:38 PM CST | TORNADO | 2 N Mossville, AR | *** 1 INJ *** AN EF-2 TORNADO CUT A 36.7 MILE PATH ACROSS NEWTON AND SEARCY COUNTY. DAMAGE INCLUDED TREES BEING UPROOTED AND SNAPPED. SEVERAL RESIDENCES WERE DAMAGED. THE POST OFFICE AT PARTHENON WAS DESTROYED. MAXIMUM WINDS WITH THIS TORNADO WERE 120 MPH...AN |
| Mar 6, 11:48 PM CST | HAIL 1.75 | Mt Sherman, AR | |
| Mar 6, 11:52 PM CST | TSTM WND DMG | Parthenon, AR | ROOF BLOWN OFF OF A CHURCH |
| Mar 6, 11:52 PM CST | TSTM WND DMG | Parthenon, AR | SEVERAL HOMES HAVE SUFFERED DAMAGE...AND THE POST OFFICE HAS BEEN DESTROYED. THE ROOF WAS BLOWN OFF OF A CHURCH...AND SEVERAL ROADWAYS ARE BLOCKED. |
| Mar 6, 11:52 PM CST | TSTM WND DMG | Parthenon, AR | THE POST OFFICE AT PARTHENON WAS REPORTED TO BE DAMAGED. |
| Mar 6, 11:57 PM CST | TSTM WND DMG | Jasper, AR | SOME ROOFS HAD SHINGLES BLOWN OFF OF THEM. TREES WERE BLOWN DOWN AND SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 9:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.2
The text
As transmitted.
517
WFUS54 KLZK 070520
TORLZK
ARC009-101-070600-
/O.NEW.KLZK.TO.W.0007.170307T0520Z-170307T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1120 PM CST MON MAR 6 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Newton County in north central Arkansas...
Southwestern Boone County in north central Arkansas...
* Until midnight CST
* At 1119 PM CST, a severe thunderstorm capable of producing a
tornado was located near Boston, or 14 miles southeast of
Huntsville, moving east at 35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Jasper... Lost Valley State Park...
Erbie... Upper Buffalo Wilderness Area...
Pruitt... Mossville...
Wayton... Boxley...
Compton... Crossroad...
Low Gap... Vendor...
Swain... Parthenon...
Gum Springs in Newton County... Mt Judea...
Ponca... Mt Sherman...
Marble Falls...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3586 9301 3582 9352 3588 9352 3589 9350
3594 9349 3597 9345 3608 9344 3609 9348
3613 9339 3612 9330 3617 9330 3621 9322
TIME...MOT...LOC 0519Z 253DEG 32KT 3589 9363
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Brown2 follow-up statements
939
WWUS54 KLZK 070535 RRA
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1135 PM CST MON MAR 6 2017
ARC009-101-070600-
/O.CON.KLZK.TO.W.0007.000000T0000Z-170307T0600Z/
Newton AR-Boone AR-
1135 PM CST MON MAR 6 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR CENTRAL
NEWTON AND SOUTHWESTERN BOONE COUNTIES...
At 1135 PM CST, a severe thunderstorm capable of producing a tornado
was located over Upper Buffalo Wilderness Area, or 14 miles west of
Jasper, moving east at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jasper... Lost Valley State Park...
Erbie... Upper Buffalo Wilderness Area...
Pruitt... Mossville...
Wayton... Boxley...
Compton... Crossroad...
Low Gap... Vendor...
Swain... Parthenon...
Gum Springs in Newton County... Mt Judea...
Ponca... Mt Sherman...
Marble Falls...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3586 9301 3582 9352 3588 9352 3589 9350
3594 9349 3597 9345 3608 9344 3609 9348
3613 9339 3612 9330 3617 9330 3621 9322
TIME...MOT...LOC 0535Z 250DEG 35KT 3595 9344
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Brown956
WWUS54 KLZK 070545
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1145 PM CST MON MAR 6 2017
ARC009-101-070600-
/O.CON.KLZK.TO.W.0007.000000T0000Z-170307T0600Z/
Newton AR-Boone AR-
1145 PM CST MON MAR 6 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR CENTRAL
NEWTON AND SOUTHWESTERN BOONE COUNTIES...
At 1144 PM CST, a severe thunderstorm capable of producing a tornado
was located near Lost Valley State Park, or 8 miles west of Jasper,
moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jasper... Lost Valley State Park...
Erbie... Upper Buffalo Wilderness Area...
Pruitt... Mossville...
Wayton... Boxley...
Compton... Crossroad...
Low Gap... Vendor...
Parthenon... Gum Springs in Newton County...
Mt Judea... Ponca...
Mt Sherman... Marble Falls...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3586 9301 3588 9350 3594 9349 3597 9345
3608 9344 3609 9348 3613 9339 3612 9330
3617 9330 3621 9322
TIME...MOT...LOC 0544Z 258DEG 32KT 3596 9333
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
BrownWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 6, 8:30 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 6, 8:30 PM CST, 2 hours 50 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 830 PM CST Mon Mar 6 2017 .Discussion... Overall forecast on track. Evening convection has been light over AR with a bit lack of upper lift, but are now seeing additional convection forming over northwest AR. But later this evening and into the overnight, better lift will be seen as the upper level low pressure trough swings closer to AR, and the cold front moves through AR overnight. All other factors are present in the atmosphere, good moisture, enough of instability, and speed and directional shear with the wind fields in the atmosphere. Still do expected isolated strong to severe storms before the cold front, while the better chance will be seen along the boundary. Damaging winds, large hail and isolated tornadoes are expected. Timing of the main storms with the cold front remain around 8 PM to midnight in northwest AR, midnight to 5 AM for central, and 4 AM to sunrise Tuesday for eastern to southeastern areas. Otherwise, lows tonight will be from the 40s to 50s north, the 50s to 60s central, to 60s south. Temperatures will quickly lower behind the cold front overnight. Winds will also be elevated from the northwest then become west later in the day. Clouds will break and partly to mostly sunny conditions will be seen later Tuesday, with highs in the 50s to 60s. Late evening update will mainly fine tune convection chances. (59) && .Prev Discussion.../ Issued 540 PM CST Mon Mar 6 2017/ .Aviation... Overall VFR ceilings with patchy MVFR conditions will start the forecast. An area of light rain and showers, with only isolated thunder, will initially move northeast over central to southern AR this early evening. Later this evening and especially overnight, additional convection, strong to severe in some locations, will be seen as an upper system and cold front move through the region. More MVFR and areas of IFR will be seen more after midnight and with the stronger convection. Winds will be south at 10 to 20 mph with some higher gusts, then switch to the west to northwest behind the front and be 10 to 20 mph. Low level wind shear will be seen as a low level jet has set up over AR this evening and into the overnight hours and affect most Taf sites. (59) && .Prev Discussion.../ Issued 256 PM CST Mon Mar 6 2017/ .SHORT TERM...Tonight Through Wednesday Light showers were in place around the state for much of the day today with overcast skies. Through the day today have continued to see temperatures warm across the state with breezy southerly winds. The main focus of the short term is the tonight period as a cold front approaches from the west. Strong warm advection win some locations, will be seen as an upper system and cold front move through the region.ill continue through the evening hours allowing temperatures to remain fairly steady after dark tonight...with dewpoints on the rise as well. Ahead of the cold front...a moderately unstable atmosphere and plenty of wind energy will be in place across the state. Nam and HRRR model soundings show over 1500 j/kg of CAPE and 400+ 0-1 helicity across portions of west central Arkansas. Equally concerning given these and other parameters, is that the HRRR has shown great run to run consistency in developing cells out ahead of the main line across portions of west central Arkansas. Coinciding with these parameters is that in the past few hours, have started to see some breaks in the clouds across portions of Yell, Logan, and Scott counties. Putting the pieces together...it does appear that if enough forcing can be generated the locations where cells could develop ahead of the front would be north and west of an Arkadelphia to Conway to Mountain Home line. If these cells are able to develop...all modes of severe weather will be possible (hail, winds, tornado). This system will evolve very similar to what was seen last week as a cold front will move through the state during the overnight hours. Storms along this front will be linear in nature and lead to a straight line wind threat as it moves quickly through the state. Along these lines of storms, a brief tornado may spin up. Behind the front on Tuesday, dew points will plummet and breezy northwest winds will be seen. This will likely create a slightly elevated wildfire danger. But at this time, it does appear that a red flag warning will not be needed. && .LONG TERM...Wednesday Night Through Monday Night A few interesting events are shaping up during the extended term. First event will be a frontal boundary sagging down from the north into the state in the Thursday night into Friday time frame. Models generally push the front southward thru the CWA and bring it back north as a warm front later on Friday. Upper level flow will NWLY thru the period, and I am a bit concerned that the front may end up stalling and becoming quasi-stationary, which would lead to the potential for a heavier rain event. Will have to see how this evolves over the next day or two. The bigger focus right now will be on Saturday into Saturday night. Models are showing a vigorous shortwave dropping down, along with an associated cold front moving in from the northwest. At this time this certainly looks like it may have the potential to produce severe weather, although at this range it's tough to make a judgement call on whether or not there will be enough instability. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 57 66 40 69 / 100 50 0 0 Camden AR 66 70 40 73 / 80 80 0 0 Harrison AR 46 63 38 70 / 90 10 0 0 Hot Springs AR 60 69 40 72 / 90 50 0 0 Little Rock AR 64 68 41 72 / 90 60 0 0 Monticello AR 65 69 41 72 / 80 90 10 0 Mount Ida AR 58 66 37 71 / 90 40 0 0 Mountain Home AR 49 64 38 70 / 90 10 0 0 Newport AR 59 66 40 69 / 90 60 0 0 Pine Bluff AR 66 70 41 70 / 80 90 0 0 Russellville AR 56 67 38 71 / 90 20 0 0 Searcy AR 60 68 39 71 / 90 60 0 0 Stuttgart AR 65 69 42 70 / 90 90 0 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...65 / Long Term...53
Hazardous weather outlook, Mar 6, 4:00 PM CST, 7 hours 20 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 400 PM CST Mon Mar 6 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 400 PM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Strong to severe storms are expected later this evening and overnight. A strong cold front is expected to move across Arkansas Monday evening through Tuesday morning. A few strong to severe thunderstorms may initiate across Arkansas Monday evening before the arrival of the cold front. If storms do initiate, the most likely area for strong storms would be across northern and western Arkansas. If storms do indeed become severe, all 3 severe types are possible: tornadoes, large hail, and damaging winds. The cold front and a line of storms will be close or entering Arkansas by midnight. Damaging winds, similar to last week, will be the main threat with this line. However, a few isolated tornadoes and large hail will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday The line of storms is expected to gradually decrease in intensity as it moves through the state before exiting by early afternoon Tuesday. Behind the front, an elevated wild fire danger will exist as winds become elevated from the northwest and relative humidity values drop Tuesday afternoon. Extra caution should be used when burning. .Spotter Information Statement... Spotter Activation will likely be necessary this evening into the overnight hours. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Brown/59
In the hours before
Special weather statement, Mar 6, 10:40 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1040 PM CST MON MAR 6 2017
ARZ003-004-070515-
Marion AR-Boone AR-
1040 PM CST MON MAR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND CENTRAL
BOONE COUNTIES UNTIL 1115 PM CST...
At 1039 PM CST, Doppler radar was tracking a strong thunderstorm over
Capps, or over Harrison, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Pyatt... Olvey...
Myrtle... Dodd City...
Capps... Willis...
Lakeway... Winington...
Clark Hill... Bellefonte...
Zinc... South Lead Hill...
Batavia... Fairview in Marion County...
Bear Creek Springs... Hopewell in Boone County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 500 AM CST for north central
Arkansas.
LAT...LON 3632 9258 3612 9311 3612 9320 3625 9329
3650 9293 3650 9280
TIME...MOT...LOC 0439Z 240DEG 41KT 3622 9315
BrownSpecial weather statement, Mar 6, 11:05 PM CST, 15 minutes before
Special Weather Statement National Weather Service Little Rock AR 1105 PM CST MON MAR 6 2017 ARZ037-038-041-070545- Scott AR-Yell AR-Montgomery AR- 1105 PM CST MON MAR 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHEASTERN SCOTT AND NORTH CENTRAL MONTGOMERY COUNTIES UNTIL 1145 PM CST... At 1105 PM CST, Doppler radar was tracking a strong thunderstorm near Muddy Creek WMA, or 14 miles northwest of Mount Ida, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gravelly... Fourche Valley... Muddy Creek WMA... Wing... Chula... Macedonia in Yell County... Waltreak... Bluffton... Rover... Nola... Fourche Mountain Recreation Are... Onyx... Sims... Briggsville... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A tornado watch remains in effect until 500 AM CST for western and central Arkansas. LAT...LON 3463 9371 3475 9387 3511 9351 3492 9328 TIME...MOT...LOC 0505Z 224DEG 35KT 3475 9373 Brown
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:40 PM CST | Special Weather Statement | LZK | Boone | 35 min |
| Mar 6, 11:05 PM CST | Special Weather Statement | LZK | Yell | 40 min |
| Mar 6, 11:25 PM CST | Tornado Warning | LZK | Polk, Scott | 24 min |
| Mar 6, 11:51 PM CST | Special Weather Statement | LZK | Scott | 39 min |
| Mar 6, 11:51 PM CST | Tornado Warning | LZK | Boone, Marion, Newton, Searcy | 39 min |
| Mar 6, 11:55 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion, Newton, Searcy | 50 min |
| Mar 7, 12:21 AM CST | Tornado Warning | LZK | Montgomery, Polk, Scott | 39 min |
| Mar 7, 12:25 AM CST | Tornado Warning | LZK | Baxter, Marion, Searcy | 35 min |
| Mar 7, 12:33 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy | 42 min |
| Mar 7, 12:36 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion, Newton and 1 more | 39 min |
| Mar 7, 12:53 AM CST | Tornado Warning | LZK | Baxter, Fulton, Izard, Marion, Searcy, Stone | 37 min |
| Mar 7, 12:58 AM CST | Severe Thunderstorm Warning | LZK | Logan, Perry, Scott, Yell | 47 min |
| Mar 7, 1:13 AM CST | Special Weather Statement | LZK | Logan | 32 min |
| Mar 7, 1:22 AM CST | Special Weather Statement | LZK | Izard, Johnson, Newton, Pope, Searcy, Stone | 38 min |
| Mar 7, 1:26 AM CST | Tornado Warning | LZK | Fulton, Izard, Sharp | 49 min |
| Mar 7, 1:37 AM CST | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 38 min |
| Mar 7, 1:44 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Fulton, Independence, Izard, Searcy and 3 more | 46 min |
| Mar 7, 1:54 AM CST | Tornado Warning | LZK | Fulton, Sharp | 19 min |
| Mar 7, 1:55 AM CST | Tornado Warning | LZK | Conway, Faulkner, Perry, Pope, Yell | 50 min |
| Mar 7, 1:59 AM CST | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Newton, Pope, Searcy and 2 more | 46 min |
| Mar 7, 2:12 AM CST | Severe Thunderstorm Warning | LZK | Sharp | 18 min |
| Mar 7, 2:32 AM CST | Special Weather Statement | LZK | Garland, Montgomery, Perry, Polk, Yell | 43 min |
| Mar 7, 2:38 AM CST | Special Weather Statement | LZK | Cleburne, Independence, Jackson | 37 min |
| Mar 7, 2:42 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 48 min |
| Mar 7, 3:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Lonoke, Perry, White | 40 min |
| Mar 7, 3:14 AM CST | Tornado Warning | LZK | Faulkner | 31 min |
| Mar 7, 3:26 AM CST | Tornado Warning | LZK | Faulkner, White | 19 min |
| Mar 7, 3:43 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Lonoke, Prairie, Pulaski, White | 47 min |
| Mar 7, 4:38 AM CST | Special Weather Statement | LZK | Woodruff | 37 min |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.